Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 239, NWS Baltimore/Washington

July 28, 2012Anne Arundel County, Calvert County, Prince George's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 28, 2012, 5:42 PM EDT for Anne Arundel County, Calvert County, Prince George's County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 5:42 PM EDT (21:42 UTC)
Expired
Jul 28, 2012, 6:12 PM EDT
In force
30 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Anne Arundel County, MD, Calvert County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:36 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS51 KLWX 282142
SVRLWX
MDC003-009-033-282230-
/O.NEW.KLWX.SV.W.0239.120728T2142Z-120728T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
542 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  SOUTHEASTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 537 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR UPPER
  MARLBORO...AND WAS MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONDONTOWNE...
  SHADY SIDE...
  GALESVILLE...
  RHODE RIVER...
  MAYO...
  MAYO...
  SOUTH RIVER...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
      3876 7651 3874 7652 3873 7677 3891 7676
      3897 7646 3895 7644
TIME...MOT...LOC 2142Z 269DEG 21KT 3883 7665

$$

JRK
2 follow-up statements
215 
WWUS51 KLWX 282157
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT SAT JUL 28 2012

MDC009-033-282208-
/O.CAN.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
PRINCE GEORGES MD-CALVERT MD-
557 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CALVERT AND
PRINCE GEORGES COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
      3873 7652 3873 7662 3876 7662 3877 7666
      3883 7668 3887 7669 3891 7667 3892 7669
      3897 7646 3894 7644
TIME...MOT...LOC 2158Z 274DEG 15KT 3884 7659

$$

MDC003-282230-
/O.CON.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
ANNE ARUNDEL MD-
557 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ANNE ARUNDEL COUNTY...

AT 556 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR SHADY SIDE...
OR NEAR RHODE RIVER...AND WAS MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  DEALE...
  SHADY SIDE...
  RHODE RIVER...
  CHURCHTON...
  GALESVILLE...
  MAYO...
  SOUTH RIVER...
  HILLSMERE SHORES...
  HIGHLAND BEACH...
  BAY RIDGE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
      3873 7652 3873 7662 3876 7662 3877 7666
      3883 7668 3887 7669 3891 7667 3892 7669
      3897 7646 3894 7644
TIME...MOT...LOC 2158Z 274DEG 15KT 3884 7659

$$

JRK
885 
WWUS51 KLWX 282212
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT SAT JUL 28 2012

MDC003-282222-
/O.CAN.KLWX.SV.W.0239.000000T0000Z-120728T2230Z/
ANNE ARUNDEL MD-
612 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ANNE ARUNDEL
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
      3873 7652 3873 7662 3876 7662 3877 7666
      3883 7668 3887 7669 3891 7667 3892 7669
      3897 7646 3894 7644
TIME...MOT...LOC 2212Z 274DEG 15KT 3884 7652

$$

JRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:32 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 28, 3:32 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EDT SAT JUL 28 2012

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH TONIGHT.
LOW PRESSURE WILL PERSIST THROUGH MUCH OF NEXT WEEK AND WILL
PROVIDE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
A POTENT SHORTWAVE TROUGH OVER WEST VIRGINIA THIS AFTERNOON WILL
MOVE INTO THE AREA THIS EVENING. THE TROUGH AXIS ASSOCIATED WITH
THE WAVE WILL CONTINUE TO SWING FROM POSITIVELY TILTED TOWARD A
NEUTRAL TILT...SUGGESTING THAT THE FORCING WITH THIS SYSTEM WILL
BE STRENGTHENING.

LATEST GUIDANCE SHOWS A SURFACE TROUGH DEVELOPING JUST EAST OF THE
BLUE RIDGE MOUNTAINS BY LATE THIS AFTERNOON. SURFACE LOW PRESSURE
MAY EVEN DEVELOP ALONG THIS BOUNDARY DUE TO THE STRENGTHENING
UPPER-LEVEL FEATURE. A WARM AND MOIST AIRMASS WILL REMAIN OVER THE
REGION...ESPECIALLY EAST OF THE SURFACE TROUGH. DESPITE SOME HIGH
AND MID-LEVEL CLOUDS...MAX TEMPS WILL RANGE FROM THE MIDDLE AND
UPPER 80S FOR MOST LOCATIONS WEST OF THE BLUE RIDGE MOUNTAINS TO
THE LOWER AND MIDDLE 90S NEAR WASHINGTON AND BALTIMORE.

COOLER AND DRIER MID- AND UPPER-LEVELS ARE EXPECTED AS THE
SHORTWAVE TROUGH MOVES THROUGH. MUCH DRIER AIR CAN BE SEEN ON THE
WATER VAPOR IMAGE. THE COOLER AND DRIER AIR ALOFT AND WARM AND
MOIST CONDITIONS NEAR THE SURFACE WILL CAUSE MODERATE AMOUNTS OF
CAPE THIS AFTERNOON AND EVENING. LATEST MESOANALYSIS SHOWS
1500-2000 J/KG OF MLCAPE. THE HIGHEST CAPE VALUES ARE NEAR AND
EAST OF THE PRESSURE TROUGH. THE SHORTWAVE AND SURFACE TROUGHS
WILL ACT AS LIFTING MECHANISMS TO TRIGGER SCATTERED THUNDERSTORMS
INTO THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE THUNDERSTORMS
WILL BE NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS.

THE UPPER-LEVEL SYSTEM WILL PASS THROUGH THE REGION LATE TONIGHT.
TSTMS WILL DIMINISH DUE TO THE LOSS OF DAYTIME HEATING AND
SUBSIDENCE BEHIND THE SHORTWAVE TROUGH. HOWEVER...A FEW SHOWERS
MAY HANG AROUND ACROSS THE EASTERN CWA WHERE THE SURFACE TROUGH
WILL PERSIST.

UPPER-LEVEL RIDGING IS EXPECTED ON SUNDAY BEHIND THE SHORTWAVE
TROUGH. NORTHWEST FLOW WILL USHER IN SOMEWHAT DRIER AIR FOR MOST
LOCATIONS...ALLOWING FOR SOME SUNSHINE AND SEASONABLY WARM
CONDITIONS. MAX TEMPS WILL RANGE FROM THE 70S IN THE MOUNTAINS TO
NEAR 90 IN WASHINGTON/BALTIMORE. WARM CONDITIONS WILL CAUSE A SCT-
BKN CU DECK...AND THERE MAY BE ENOUGH INSTABILITY FOR ISOLATED
SHOWERS AND TSTMS NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS.
HOWEVER...MUCH OF THE TIME WILL BE DRY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SHWRS AND TSTMS WILL WANE SUN EVE AS SHRTWV TROF RESPONSIBLE FOR
THEIR GENERATION MOVES E AND SHRTWV RDGG DOMINATES. A SECOND TROF
WILL APRCH EARLY MON MRNG AND MAY LEAD TO MRNG PCPN FOR A LRG
PORTION OF THE FCST AREA. THIS WAVE DOES NOT APPEAR FAVORABLY
TIMED...SO STG CNVCTN NOT XPCD ATTM.

H5 TROF WILL BCM ENTRENCHED ALONG APLCNS THRU TUE NGT WITH MOIST
BNDRY LYR PERSISTING. SHWRS AND TSTMS CAN BE XPCD PERIODICALLY
DURG THIS TIME.

MAXIMA WILL BE NR OR JUST ABV CLIMATOLOGICAL NORMS IN THE UPR 80S.
MINIMA WILL DEPEND ON AMT OF CLRG OVNGT...AS BNDRY LYR MSTR WILL
RMN HIGH.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
H5 TROF XPCD TO PERSIST ALONG THE E COAST FOR MUCH OF THE COMING
WK. SHRTWV TROFS WILL ACT UPON THE MOIST LOW-LVL AMS TO GENERATE
DAILY ROUNDS OF SHWRS AND TSTMS THRU MUCH OF THE EXTENDED PD.
MAXIMA WILL BE IN THE UPR 80S-LWR 90S EACH DAY...WITH MINIMA IN
THE MID 60S-LWR MID 70S OWING TO CLD CVR AND HIGH BNDRY LYR MSTR
CONTENT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH SUNDAY.
SCATTERED SHOWERS AND TSTMS ARE EXPECTED THIS AFTERNOON AND
EVENING...MAINLY AT THE EASTERN TERMINALS. TSTMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL. ISOLATED SHOWERS/TSTMS ARE
POSSIBLE AT THE EASTERN TERMINALS SUNDAY AFTERNOON.

PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT
WILL PROMOTE DAILY CHCS FOR TSTMS AT THE TERMINALS THRU MUCH OF
THE COMING WK.

&&

.MARINE...
WINDS WILL REMAIN BELOW SCA CRITERION THROUGH SUNDAY. SCATTERED
TSTMS THIS AFTERNOON AND EVENING MAY CONTAIN GUSTY WINDS AND
HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THIS TIME.
ISOLATED SHOWERS/TSTMS ARE POSSIBLE SUNDAY.

PERSISTENT WARM AND MOIST AMS AT THE SFC AND LOW PRESSURE ALOFT
WILL PROMOTE DAILY CHCS FOR TSTMS NR THE WATERS THRU MUCH OF THE
COMING WK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LASORSA/KRAMAR
Hazardous weather outlook, Jul 28, 3:35 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT SAT JUL 28 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
335 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
335 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING
FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...THE EASTERN WEST
VIRGINIA PANHANDLE AND NORTH-CENTRAL MARYLAND. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

KRAMAR

In the hours before

Special weather statement, Jul 28, 4:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT SAT JUL 28 2012

VAZ037-282115-
ALBEMARLE VA-
450 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
NORTH GARDEN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE MONTICELLO...WOODRIDGE...SHADWELL...BOYD
TAVERN...KESWICK...CAMPBELL...CISMONT AND COBHAM.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3785 7869 3807 7870 3810 7823 3807 7824
      3787 7842
TIME...MOT...LOC 2049Z 263DEG 28KT 3796 7854

JRK
Special weather statement, Jul 28, 4:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT SAT JUL 28 2012

VAZ052-501-502-282130-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
459 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WARRENTON...
MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE HAYMARKET.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3886 7761 3866 7748 3859 7781 3874 7793
TIME...MOT...LOC 2059Z 248DEG 10KT 3870 7777

JRK
Special weather statement, Jul 28, 5:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT SAT JUL 28 2012

DCZ001-MDZ013-014-282145-
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-ANNE ARUNDEL MD-
507 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...PRINCE
GEORGES AND ANNE ARUNDEL COUNTIES...

AT 507 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CAPITOL
HEIGHTS...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LARGO...KETTERING...MITCHELLVILLE...UPPER
MARLBORO...WOODMORE...PRINCE GEORGES STADIUM...BOWIE AND CROFTON.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3906 7663 3879 7652 3878 7690 3889 7696
TIME...MOT...LOC 2107Z 255DEG 18KT 3887 7687

JRK
Special weather statement, Jul 28, 5:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
513 PM EDT SAT JUL 28 2012

VAZ051-055-502-282145-
CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-
513 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT CULPEPER...SOUTHERN FAUQUIER AND
STAFFORD COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELKWOOD...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE BEALETON.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3836 7761 3837 7762 3837 7764 3838 7764
      3837 7767 3843 7810 3859 7795 3860 7757
      3833 7743
TIME...MOT...LOC 2113Z 290DEG 12KT 3851 7786

JRK
Local storm report, Jul 28, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
517 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 ENE ABERDEEN PROVING  39.48N  76.11W
07/28/2012                   HARFORD            MD   PUBLIC

            LARGE LIMB DOWN ALONG PLUM POINT LOOP

&&

EVENT NUMBER LWX1200998

KRAMAR
Special weather statement, Jul 28, 5:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT SAT JUL 28 2012

VAZ052-055-502-282200-
SOUTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
STAFFORD VA-
525 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND STAFFORD COUNTIES...

AT 525 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF BRISTERSBURG...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE DUMFRIES...MONTCLAIR...TRIANGLE AND DALE
CITY.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3847 7759 3862 7762 3868 7729 3847 7731
TIME...MOT...LOC 2125Z 266DEG 14KT 3856 7758

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:40 PM EDTSpecial Weather StatementLWXCalvert20 min
Jul 28, 3:13 PM EDTSpecial Weather StatementLWXWashington27 min
Jul 28, 3:50 PM EDTSpecial Weather StatementLWXHarford25 min
Jul 28, 3:54 PM EDTSevere Thunderstorm WarningLWXHarford51 min
Jul 28, 4:03 PM EDTSpecial Weather StatementLWXWashington27 min
Jul 28, 4:28 PM EDTSpecial Weather StatementLWXFrederick47 min
Jul 28, 4:42 PM EDTSevere Thunderstorm WarningLWXHarford48 min
Jul 28, 5:05 PM EDTFlash Flood WarningLWXHarford103 min
Jul 28, 5:07 PM EDTSpecial Weather StatementLWXPrince George's38 min
Jul 28, 5:49 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's41 min
Jul 28, 5:55 PM EDTSpecial Weather StatementLWXAnne Arundel35 min
Jul 28, 6:15 PM EDTSpecial Weather StatementLWXPrince George's30 min
Jul 28, 6:31 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's32 min
Jul 28, 7:12 PM EDTSpecial Weather StatementLWXCalvert33 min
Jul 28, 7:19 PM EDTSpecial Weather StatementLWXPrince George's26 min
Jul 28, 7:48 PM EDTSpecial Weather StatementLWXPrince George's27 min
Jul 28, 7:50 PM EDTSpecial Weather StatementLWXSaint Mary's25 min
Jul 28, 7:56 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's49 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.